MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH TELESCOPE "TRUEVIEW II", 4 MM, 0°, AUTOCLAVABLE

OLYMPUS WINTER & IBE GMBH TELESCOPE "TRUEVIEW II", 4 MM, 0°, AUTOCLAVABLE
Model Number A70940A
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, that during inspection for use for a diagnostic pharyngeal observation procedure.The lens of the rigid endoscope was broken.It was reported, that the event date was around (b)(6) 2024.When connecting it to the camera head, the lock was loose and the rigid endoscope was dropped.The cracked lens can be seen on the screen.The intended procedure was completed with the use of a similar device without delay.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information, based on the legal manufacturer's final investigation and device evaluation.The device was evaluated by olympus.And it was confirmed, that objective lens is broken.Additionally, there were non-reportable (non-pae) defects noted.A review of the device history record found no deviations, that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely, that the reportable malfunction occurred, due to the effect of an excessive mechanical force caused by an impact or fall.However, a specific root cause of the reportable malfunction could not be identified.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
The device was returned, and the evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was observed that during the device evaluation, the telescope "trueview ii", 4 mm, 0°, autoclavable exhibited that the objective lens was cracked.There were no reports of patient involvement.

Brand Name
TELESCOPE "TRUEVIEW II", 4 MM, 0°, AUTOCLAVABLE
Common Device Name
TELESCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18838363
Report Number9610773-2024-00620
Device Sequence Number12627104
Product Code HRX
UDI-Device Identifier04042761010535
UDI-Public04042761010535
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K950076
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberA70940A
Device Lot Number403697
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/29/2024
Supplement Date Received by Manufacturer05/15/2024
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown